In Blackest Night – Mirtazapine – Day 1
In Blackest Night is my new dedicated section for depression/anxiety to chronicle my journey, among other things.
Last night, I took my first dose of Mirtazapine (15 mg) after being weaned off of Sertraline. In my past experience, the whole weaning and starting a new medication has been rough and it seems this time around is no different. Tiredness is a huge factor in my life and since taking my first dose, I found myself more alert when waking up this morning but now, after being up for almost 6 hours, I have dozed off about three times and feel exhausted.
The pharmacist advised me that the meds may possibly take up to four weeks to have a true effect but side effects may be apparent very soon after starting them. I reached out on a group that I’m a member of on Facebook to see what other folks’ experiences had been like – just to get an idea what I may be in for. The general consensus is grogginess upon waking and weight gain – I didn’t read most of the side effects as they’re generally fairly alarming and I wanted to avoid any psychosomatic symptoms, but the few I did read stated the increased appetite (which obviously leads into weight gain) and dizziness, confusion and feeling groggy.
The kids went back to school today and I sensed I was unfit to drive – after about thirty minutes of being awake I felt a loss of balance and stability. I’m hoping this is only temporary as there are times I will need to drive and being unable to do so will have a huge impact
Regardless of the previous meds I’ve been on (Amitriptyline, Citalopram and Sertraline) so far, lethargy has been a massive impact but I’m hoping that the sleep quality improvement I experienced last night continues and the tiredness throughout the day is eliminated.
I plan on undertaking a slightly different approach with the blog and not just focus inward but to look at the bigger picture in terms of mental health in society for those that suffer as well as those around sufferers in an attempt to assist raising awareness. Another hope of mine is that the meds allow me the mental space and activity to do so.
I would really love any feedback or experiences you wish to share (you can do so in the comments or, if you would like to remain anonymous, you can contact using the form below and indicate which parts you wish to remain private – anything you do not wish to share will remain confidential).